Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suggest treatment for severe migraine inspite of using Simponi for ankylosing spondylitis

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
Hi. My partner is on Simponi for ankylosing spondylitis and is suffering from severe migranes every two weeks or so. Is there anything she can do to mitigate these other than take paracetamol? Or is it possible that these might go away over time? She also has ulcerative colitis so she cannot take ibuprofen or diclofenac. Thanks for your help
Posted Wed, 19 Mar 2014 in Headache and Migraines
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: Migraine can be controlled by prophylactic drugs. Detailed Answer: Hello Welcome to health care magic and thank you for writing to Health care magic It seems from the history that your partner is on treatment with Simponi for treatment of ankylosing arthritis. He is also suffering from migraine headache. Headache is one of the common side effect of the Simponi, a drug which acts to reduce inflammation in the body. Simponi is commonly used in treatment of chronic inflammations like ankylosing arthritis. The other side effects of the drug are cough, muscle pains, body aches, blurring of vision, tiredness, breathing difficulties..., if you any of these symptoms along with headache you need to consult your doctor for change of the drug. If you are having true migraine headache the treatment options are using analgesic drugs like paracetamol in acute phase. Since you are having recurrent attacks of migraine, you need to take prophylactic drugs to prevent recurrent attacks of migraine. The commonly used prophylactic drugs are flunarizine or beta blockers like propranolol. Hence I advice you to consult your doctor for confirmation of diagnosis that the problem your partner is having is migraine only and not related to the Simponi drug and for prescription of the prophylactic drugs like flunarizine or propranolol for prevention of recurrent attacks of migraine. Hope the information is helpful to you. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor